MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump
Catalog Number 1000323
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2026
Type of Reportable Event Death
Event or Problem Description
Impella rp flex smartassist was inserted via right femoral vein access in an 83-year-old male patient presenting with acute myocardial infarction and cardiogenic shock.The patient's comorbidity included prior cardiopulmonary resuscitation (cpr).The society for cardiovascular angiography and interventions (scai) shock stage prior to initiation of support was not documented.Following insertion in the procedure room, the impella rp flex smartassist was started; however, low flow was immediately observed, and pulmonary artery placement signal was reported to be in the 200 range.Transesophageal echocardiographic assessment demonstrated a decompressed, small left ventricle.Central venous pressure (cvp) decreased from 32 mmhg to 26 mmhg within 5 minutes and subsequently declined to 16 mmhg after an additional 15 minutes.The treating physician assessed the pump as functioning appropriately and suspected the flow readings were not accurately reflecting the patient's condition.The device remained in place, and within approximately 20 minutes the reported flows increased to normal levels.The patient received blood products and fluid resuscitation in an effort to improve preload and hemodynamic status.The patient was subsequently transferred to the intensive care unit.After approximately 1 hour of support, the patient expired.No pump performance metrics or laboratory values were available for review during the support period.The reported low-flow condition was treated with volume resuscitation and blood product administration.Based on the available information, the low flows are most likely attributable to the patient's underlying clinical presentation, including acute myocardial infarction, cardiogenic shock, prior cardiac arrest with cpr, and ventricular decompression resulting in inadequate preload.The impella rp flex smartassist is preload dependent, and insufficient circulating volume may impair the ability to generate expected flows.Although flow parameters improved following resuscitative measures, the patient expired shortly thereafter.Due to the reported low-flow condition and limited clinical information available for review, the device cannot be conclusively dissociated from the patient's outcome.
 
Additional Manufacturer Narrative
A4 is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Right Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50802633
Report Number1220648-2026-13015
Device Sequence Number8653004
Product Code PYX
UDI-Device Identifier00813502012811
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000323
Device Lot Number2027845717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age83 YR
Patient SexMale
Patient RaceWhite